Jump to content

Question for a friend


Guest Julia59
 Share

Recommended Posts

Guest Julia59

HI everyone,

I have a friend who has received steroid injections for spinal issues.

She has POTS and fibromyalgia---and is very sensitive to medications. Anyway since the steroid injection, she has been having problems with her blood pressure being lower, and her proamitine that was just prescribed by Dr. Grubb did not bring the BP back up.

She is also having increased heart rate and she feels like her anxiety levels are worse---hyper adrengic. She also has blurred vision and trouble focusing.

Has anyone on this site heard of steroid injection causing such agitation to the body. I know when I had my spinal surgery in Chicago, I woke up out of anesthesia with a HR of 130, and one of the residents at the hospital there thought the high HR could have been agitation to my system from the steroids given to me in my IV's.

Any thoughts? :)

Julie

Link to comment
Share on other sites

Actually, cortico streroids would typically cause an INCREASE in bp not a decrease. They tend to cause you to retain fluid. The lower bp would be a very unusual response to the injection.

Nina

Link to comment
Share on other sites

I took 1 dose of oral prednisone for an allergic reaction about 4-5 years ago and had persistent tachycardia and POTs-type symptoms for weeks. At that time, there was no doctor who would say that steroids could cause tachycardia but yet I've spoken with many many people who are very sensitive to steroids (like asthmatics who use inhalers experiencing fast heart rate, etc.). Usually I think it happens at higher doses and mine happened at a very low dose but evidently I am very sensitive to medication and if your friend is too I believe it could be from the steroids because the same thing happened to me (exagerated response). As for the low BP, I don't know about that one. I know it sounds really strange but I've found the times I've had real problems was taking things that somehow threw my kidneys and system out of whack (hence my fear of Florinef)...maybe her system is shaken and can't regular her fluids or something and that is causing the BP problems...just a theory. I realize steroids help many people but I don't ever want them again and have it noted on my medical chart because of the experience that I had.

Link to comment
Share on other sites

Guest Julia59

I would think high BP would be more likely (sounds logical)---but in her case she has low BP. Our autonomic dysfunction can cause oppisite affects in some drugs--i.e.-----> wellbutrin made me GAIN weight.

Wellbutrin is supposed to either keep the current weight stable---or even lose a few pounds---NOT ME unfortunately ;) . She had the injections for her cervical stenosis and she also has lumbar back problems as well.

Julie

Link to comment
Share on other sites

I had a cortisone injection 10 years ago. It was a workman's comp issue. I hurt my shoulder working at Levi-Strauss, they had sent me to an orthopedic surgeon and he did the injection without first doing an MRI. The injection caused such intense pain that I passed out. When I woke up the nurse was there and she acted like I was faking. When I got out to my car I realized, by looking at the clock, that I must have been out for at least 20 minutes. I was extremely shaky and lightheaded but I had a 50-mile drive home. I stopped at the homes of 4 family members on my way and everybody was gone so I had to do the entire drive by myself. The next morning I woke up still in exreme pain and I called into work. I was unable to lift my arm at all - I couldn't get dressed even. BAD headache - very lightheaded - felt like I couldn't breathe. The nurse from work called me and told me I HAD to come in - that I would be better if I would "just move that arm". I didn't go in - I told her I couldn't even get dressed.

Yes, I still have a tremendous amount of shoulder pain, but have been told that at this time surgery might make things worse.

As for the steroid reaction, there was NO mention of it in the medical records I got from the Dr office.

Link to comment
Share on other sites

My mom has fibromyalgia and she has blurred vision and problems focusing her eyes and sometimes having double vision. Her doc said that those are typical of fibromyalgia. Her rheumatologist told her that the fewer steroid injection, the better. Your friend may want to talk to a rheumatologist that is very familiar with fibromyalgia and try to come up with a way to deal with the spinal problems without steroids. Maybe the trouble with her vision is a progression in her fibro?? I hope she can figure something out!!

Link to comment
Share on other sites

  • 4 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...